Drug interactions between atazanavir and tenofovir
Interactions between your drugs
Applies to: tenofovir and atazanavir
Using tenofovir together with atazanavir may alter the blood levels and effects of both drugs. Using these medications together may cause atazanavir to be less effective and increase the blood levels and effects of tenofovir. Contact your doctor if your condition changes or if you experience increased side effects such as kidney problems. Your doctor may be able to prescribe alternatives that do not interact or you may need a dose adjustment or more frequent monitoring to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: atazanavir
Food can enhance the levels of atazanavir in your body. To ensure maximal oral absorption, atazanavir should be administered with or immediately after a meal. This will make it easier for your body to absorb the medication.
Applies to: tenofovir
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
For clinical details see professional interaction data.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.